Finite-dimensional integrable systems through the decomposition of a modified Boussinesq equation

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review

9 Scopus Citations
View graph of relations


Related Research Unit(s)


Original languageEnglish
Pages (from-to)389-400
Journal / PublicationPhysics Letters, Section A: General, Atomic and Solid State Physics
Issue number5-6
Publication statusPublished - 27 Oct 2003


A modified Boussinesq hierarchy associated with a 3 × 3 matrix spectral problem and its generalized Hamiltonian form are derived. A class of new finite-dimensional Hamiltonian systems are obtained with the help of the nonlinearization approach of Lax pairs. The generating function of the integrals is presented, by which the class of new finite-dimensional Hamiltonian systems are further proved to be completely integrable in the Liouville sense. As an application, solutions of the modified Boussinesq equation are decomposed into solving two compatible Hamiltonian systems of ordinary differential equations. © 2003 Elsevier B.V. All rights reserved.